Pseudo-exponential maps, variants, and quasiminimality

Martin Bays, Jonathan Kirby

Research output: Contribution to journalArticlepeer-review

12 Citations (Scopus)
36 Downloads (Pure)


We give a construction of quasiminimal fields equipped with pseudo-analytic maps, generalizing Zilber’s pseudo-exponential function. In particular we construct pseudo-exponential maps of simple abelian varieties, including pseudo-

-functions for elliptic curves. We show that the complex field with the corresponding analytic function is isomorphic to the pseudo-analytic version if and only if the appropriate version of Schanuel’s conjecture is true and the corresponding version of the strong exponential-algebraic closedness property holds. Moreover, we relativize the construction to build a model over a fairly arbitrary countable subfield and deduce that the complex exponential field is quasiminimal if it is exponentially-algebraically closed. This property states only that the graph of exponentiation has nonempty intersection with certain algebraic varieties but does not require genericity of any point in the intersection. Furthermore, Schanuel’s conjecture is not required as a condition for quasiminimality.
Original languageEnglish
Pages (from-to)493–549
Number of pages57
JournalAlgebra and Number Theory
Issue number3
Publication statusPublished - 12 Jun 2018


  • exponential fields
  • predimension
  • categoricity
  • Schanuel conjecture
  • Ax–Schanuel
  • Zilber–Pink
  • quasiminimality
  • Kummer theory

Cite this